Home Mathematics • Read e-book online Alex's Adventures in Numberland PDF

Read e-book online Alex's Adventures in Numberland PDF

By Alex Bellos

ISBN-10: 1408811146

ISBN-13: 9781408811146

The realm of maths can look mind-boggling, beside the point and, let's face it, dull. This groundbreaking publication reclaims maths from the geeks.

Mathematical rules underpin with reference to every thing in our lives: from the mind-blowing geometry of the 50p piece to how likelihood can help win in any on line casino. looking for bizarre mathematical phenomena, Alex Bellos travels around the globe and meets the world's quickest psychological calculators in Germany and a startlingly numerate chimpanzee in Japan.

Packed with attention-grabbing, eye-opening anecdotes, Alex's Adventures in Numberland is a thrilling cocktail of historical past, reportage and mathematical proofs that might go away you awestruck.

Show description

Read Online or Download Alex's Adventures in Numberland PDF

Best mathematics books

Download PDF by Igor R. Shafarevich: Basic Algebraic Geometry 2: Schemes and Complex Manifolds:

The second one quantity of Shafarevich's introductory ebook on algebraic geometry specializes in schemes, complicated algebraic forms and intricate manifolds. As with first quantity the writer has revised the textual content and extra new fabric. even though the fabric is extra complicated than in quantity 1 the algebraic equipment is stored to a minimal making the ebook obtainable to non-specialists.

New PDF release: Lilavati Of Bhaskaracarya: Treatise of Mathematics of Vedic

Bhaskaracarya composed Lilavait because the first a part of his greater paintings referred to as Siddhanta-Siromani, a complete exposition of mathematics, algebra, geometry, mensuration, quantity idea and similar issues. Lilavati has been used as a typical text-book for roughly 800 years. Its lucid, scholarly and literary presentation has attracted a number of cultural components and it was once frequent and commented and translated into numerous languages of the area.

Download e-book for iPad: Functional Equations in Several Variables by J. Aczel, J. Dhombres

Bargains with sleek concept of practical equations in numerous variables and their functions to arithmetic, details conception, and the typical, behavioral, and social sciences. The authors emphasize purposes, even though now not on the fee of conception, and feature saved the necessities to a minimal; the reader will be accustomed to calculus and a few easy buildings of algebra and feature a simple wisdom of Lebesque integration.

Extra resources for Alex's Adventures in Numberland

Sample text

Bahri, Critical points at infinity in some variational problems, Research Notes in Mathematics 182, Longman-Pitman, London, 1989 [BLR] A. Y. Li, O. Rey, On a variational problem with lack of compactness: the topological effect of the critical points at infinity, Calc. Var. 3, 67-93 (1995) [B1] C. Bandle, Existence theorems, qualitative results and a priori bounds for a class of nonlinear Dirichlet problems, Arch. Rat. Mech. Anal. 58, 219-238 (1975) [B2] C. Bandle, Isoperimetric inequalities and applications, Monographs and Studies in Mathematics, Pitman, Boston, Mass.

Mech. Anal. 58, 207-218 (1975) [D] N. Dancer, The effect of domain shape on the number of positive solutions of certain nonlinear equations, J. Diff. Eq. 74, 120-156 (1988) [G] F. Gazzola, Critical growth quasilinear elliptic problems with shifting subcritical perturbation, Diff. Int. Eq. M. I. Barenblatt, Amer. Math. Soc. Transl. (2) 29, 295-381 (1963). Russian original: Uspekhi Mat. Nauk 14, 87-158 (1959) 30 [GNN] B. M. Ni, L. Nirenberg, Symmetry and related properties via the maximum principle, Comm.

Univ. Compl. Madrid 10, 443-468 (1997) [C] S. Chandrasekhar, An introduction to the study of stellar structure, Dover Publ. Inc. C. H. Rabinowitz, Some continuation and variational methods for positive solutions of nonlinear elliptic eigenvalue problems, Arch. Rat. Mech. Anal. 58, 207-218 (1975) [D] N. Dancer, The effect of domain shape on the number of positive solutions of certain nonlinear equations, J. Diff. Eq. 74, 120-156 (1988) [G] F. Gazzola, Critical growth quasilinear elliptic problems with shifting subcritical perturbation, Diff.

Download PDF sample

Alex's Adventures in Numberland by Alex Bellos


by Robert
4.3

Rated 4.67 of 5 – based on 49 votes

Author:admin